Alert archive / Mississippi / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 141, NWS Memphis, TN

July 6, 2002Itawamba County, Tishomingo County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at Jul 6, 2002, 4:44 PM CDT for Itawamba County, Tishomingo County, Mississippi. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 6, 2002, 4:44 PM CDT (21:44 UTC)
Expired
Jul 6, 2002, 5:15 PM CDT
In force
31 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

Counties Itawamba County, MS, Tishomingo County, MS

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 9.7 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2002-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1525 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2002-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1525 J/kg
Mixed-layer CIN
-48 J/kg
Mixed-layer LCL
1331 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 062144
SVRMEM
MSC057-141-062215-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
443 PM CDT SAT JUL 6 2002

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ITAWAMBA COUNTY IN NORTHEAST MISSISSIPPI
  TISHOMINGO COUNTY IN NORTHEAST MISSISSIPPI

* UNTIL 515 PM CDT.

* AT 441 PM CDT...WEATHER RADAR INDICATED A SEVERE THUNDERSTORM NEAR
  BELMONT...MOVING SOUTHWEST AT 20 MPH.

* CITIES IN THE PATH OF THIS STORM THROUGH 515 PM CDT INCLUDE...
  SANDY SPRINGS...FAIRVIEW...
  MANTACHIE...

.IF CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG
BUILDING. DAMAGING WIND AND LARGE HAIL ARE LIKELY WITH THIS STORM.

.STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST
UPDATES AND INFORMATION. TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4
3 2 0 8 7 5.

LAT...LON 3448 8810 3462 8823 3441 8861 3424 8844

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:45 PM CDT, 1 hour 59 minutes earlier.

Area forecast discussion, Jul 6, 2:45 PM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
245 PM CDT SAT JUL 6 2002

.FIRST PERIOD...
LOWER DEW POINTS ADVECTING INTO ERN AR AND NRN MS THIS AFTN.  A FEW
TSTMS DVLPG ALG THIS DISCONTINUITY.  EXPECT THIS TREND TO CONTINUE
THRU SUNSET.  DUE TO LOWER DEW POINTS TEMPS WILL BE COOLER THAN LAST
FEW DAYS.

.LATER PERIODS...
LITTLE CHANGE THRU 48 HOURS.  DEW POINTS WILL REBOUND BY MON
ALTHOUGH NO PCPN IS EXPECTED AS UPR RDG BUILDS ACRS RGN.  ONE
CONCERN IS INVERTED SFC TROF THAT MODELS DVLP OVR THE MIDSOUTH AS A
RESULT OF UPR LOW OVER THE GULF OF MEXICO.  SCT OR ISOLD TSTMS COULD
DVLP IN THE AREA...HOWEVER IT/S DIFFICULT TO DETECT WHERE THIS
FEATURE WILL END UP AS MODELS DIFFER ON PLACEMENT.  FOR NOW WILL
LEAVE PCPN OUT.

.EXTENDED FCST...
ECMWF IS BEGINNING TO LOOK A BIT LIKE THE MRF...ALTHOUGH THIS TIME
THE ECMWF IS A BIT STRONGER WITH ERN US TROF BY DAY 6.  12Z AVN AND
THE MRF HAVE CDFNT BECMG STNRY ACRS TN ON WED. THIS FITS THE CURRENT
FCST VERY WELL.  FCST CHALLANGE IS ON THURS AS ECMWF AND 12Z AVN
SHOW REINFORCING SHRTWV MOVG INTO THE GRTLKS. THIS WOULD PROLONG THE
CHC FOR TSTMS ACRS THE MIDSOUTH ON THU AND BRING COOLER AIR INTO THE
RGN FOR DAY 6 AND 7.  SINCE THE ECMWF IS MORE IN AGREEMENT WITH
AVN/MRF WILL BUY A COOLER FCST FOR LATE NEXT WEEK.  WILL GO HIGHS
NEAR 90 OR UPR 80S FROM DAY 4 THRU 7.

PRELIMINARY NUMBERS
MEM UU 072/095 074/094 074 01000
MKL UU 066/093 071/092 071 01000
JBR UU 069/094 072/094 072 01200
TUP UU 070/095 072/093 072 01100

.MEG...NONE.
 BELLES

Nearby

Severe Thunderstorm Warnings in Mississippi, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.